Alert archive / North Dakota / Wind Advisories in 2024

Wind Advisory 22, NWS Bismarck, ND

June 16, 202421 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 16, 2024, 1:51 AM MDT for 21 counties in North Dakota. It took effect at Jun 16, 2024, 2:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2024, 1:51 AM MDT (07:51 UTC)
In effect from
Jun 16, 2024, 2:00 AM MDT
Expired
Jun 16, 2024, 6:00 PM MDT
In force
16 hr
Issued by
NWS Bismarck, ND
All 21 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 139 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS73 KBIS 160751
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
251 AM CDT Sun Jun 16 2024

NDZ001-002-009-010-161800-
/O.EXP.KBIS.HW.W.0002.000000T0000Z-240616T0800Z/
/O.NEW.KBIS.WI.Y.0022.240616T0800Z-240617T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Parshall, Bowbells, Crosby, Portal,
Columbus, Stanley, New Town, Williston, Powers Lake, and Lignite
251 AM CDT Sun Jun 16 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING...

* WHAT...West winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Burke, Divide, Mountrail, and Williams Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ003-011-017>021-031>034-040>044-161800-
/O.NEW.KBIS.WI.Y.0022.240616T0800Z-240617T0000Z/
Renville-Ward-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Watford City, Carson, Hazen, Mandan,
Wilton, Center, Beach, Halliday, Sherwood, Bowman, Underwood,
Garrison, Elgin, Marmarth, Killdeer, Minot, Mott, Medora,
Glenburn, New Leipzig, Beulah, Hettinger, Washburn, Dickinson,
New England, Mohall, and Turtle Lake
251 AM CDT Sun Jun 16 2024 /151 AM MDT Sun Jun 16 2024/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING...

* WHAT...West winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of western and central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Anglin
5 follow-up statements
709 
WWUS73 KBIS 161118
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
618 AM CDT Sun Jun 16 2024

NDZ004-005-012-013-162000-
/O.EXB.KBIS.WI.Y.0022.240616T1500Z-240617T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Dunseith, Rolette, Shell Valley, Drake,
St. John, Towner, Bottineau, Velva, Rolla, and Rugby
618 AM CDT Sun Jun 16 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...West winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Bottineau, McHenry, Pierce, and Rolette Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001>003-009>011-017>021-031>034-040>044-162000-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-
Hettinger-Grant-Bowman-Adams-
Including the cities of Carson, Hazen, Mandan, Wilton, Center,
Lignite, Beach, Stanley, Halliday, Sherwood, Bowman, Underwood,
Garrison, Dickinson, Elgin, Parshall, Crosby, Marmarth, New Town,
Williston, Killdeer, Minot, Mott, Medora, Bowbells, Glenburn, New
Leipzig, Portal, Columbus, Beulah, Hettinger, Washburn, Powers
Lake, Watford City, New England, Mohall, and Turtle Lake
618 AM CDT Sun Jun 16 2024 /518 AM MDT Sun Jun 16 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...West winds to 35 mph with gusts up to 55 mph.

* WHERE...Portions of western and central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Anglin
338 
WWUS73 KBIS 161418
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
918 AM CDT Sun Jun 16 2024

NDZ020-034-040>044-161530-
/O.CAN.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Oliver-Morton-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Hettinger, Bowman, Marmarth, Mott, Elgin,
Carson, Mandan, New Leipzig, New England, and Center
918 AM CDT Sun Jun 16 2024 /818 AM MDT Sun Jun 16 2024/

...WIND ADVISORY IS CANCELLED...

Winds are no longer expected to be strong across far southwest into 
south central North Dakota through this afternoon.

$$

NDZ001>003-009>011-017>019-021-031>033-162230-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-McLean-Golden Valley-Billings-Stark-
Including the cities of Glenburn, Watford City, Garrison,
Williston, Lignite, Medora, Killdeer, Sherwood, Dickinson,
Bowbells, Portal, Wilton, Mohall, Crosby, Stanley, Beach,
Washburn, Columbus, Beulah, New Town, Turtle Lake, Halliday,
Powers Lake, Underwood, Hazen, Minot, and Parshall
918 AM CDT Sun Jun 16 2024 /818 AM MDT Sun Jun 16 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...West winds up to 35 mph with gusts up to 50 mph.

* WHERE...Much of western and north central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ004-005-012-013-162230-
/O.CON.KBIS.WI.Y.0022.240616T1500Z-240617T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Towner, Dunseith, Rolette, Rolla,
Bottineau, Shell Valley, St. John, Rugby, Velva, and Drake
918 AM CDT Sun Jun 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds up to 30 mph with gusts up to 50 mph expected.

* WHERE...Bottineau, McHenry, Pierce, and Rolette Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
775 
WWUS73 KBIS 161722
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1222 PM CDT Sun Jun 16 2024

NDZ001>005-009>013-017>019-021-031>033-170000-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-
Stark-
Including the cities of Glenburn, Watford City, Garrison,
Dunseith, Williston, Lignite, Medora, Killdeer, Sherwood,
Dickinson, Bowbells, Portal, Wilton, Mohall, Crosby, St. John,
Stanley, Beach, Rugby, Towner, Washburn, Columbus, Beulah, New
Town, Turtle Lake, Halliday, Rolette, Powers Lake, Underwood,
Velva, Drake, Hazen, Rolla, Bottineau, Shell Valley, Minot, and
Parshall
1222 PM CDT Sun Jun 16 2024 /1122 AM MDT Sun Jun 16 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...West winds up to 35 mph with gusts up to 50 mph.

* WHERE...Much of western and north central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
543 
WWUS73 KBIS 162000
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
300 PM CDT Sun Jun 16 2024

NDZ001>005-009>013-017>019-021-031>033-170000-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-
Stark-
Including the cities of Crosby, Williston, Mohall, Sherwood,
Hazen, Washburn, Beach, Medora, Turtle Lake, Rolla, Minot,
Bowbells, Dunseith, Dickinson, Wilton, Towner, Watford City,
Stanley, Underwood, Halliday, Rolette, Portal, Beulah, Glenburn,
Rugby, Killdeer, Shell Valley, New Town, Bottineau, Columbus,
Parshall, Drake, Lignite, St. John, Velva, Garrison, and Powers
Lake
300 PM CDT Sun Jun 16 2024 /200 PM MDT Sun Jun 16 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...West winds up to 35 mph with gusts up to 50 mph.

* WHERE...Much of western and north central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Heinert
920 
WWUS73 KBIS 162352
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
652 PM CDT Sun Jun 16 2024

NDZ001>005-009>013-017>019-021-031>033-170100-
/O.EXP.KBIS.WI.Y.0022.000000T0000Z-240617T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-
Stark-
Including the cities of Underwood, Shell Valley, Wilton,
Dickinson, Rugby, Hazen, New Town, Powers Lake, Minot, Watford
City, Williston, Towner, Medora, Rolla, Columbus, Crosby,
Rolette, Dunseith, Washburn, Parshall, Velva, Beach, Lignite,
Glenburn, Bottineau, Halliday, Turtle Lake, Stanley, Mohall,
Drake, Garrison, Killdeer, Sherwood, Portal, St. John, Bowbells,
and Beulah
652 PM CDT Sun Jun 16 2024 /552 PM MDT Sun Jun 16 2024/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING...

Winds will continue to gradually decrease through the evening. Thus, 
the Wind Advisory will be allowed to expire.

$$

Besson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 16, 1:08 AM MDT, 43 minutes earlier. Its key messages:

  • Scattered severe thunderstorms are possible across western and central North Dakota tonight through early Sunday morning. Expected hazards include damaging winds up to 80 mph and hail up to golf ball size, with a tornado or two possible.
  • Isolated to scattered severe thunderstorms are possible across south central and southeast North Dakota Monday through Monday night.
  • Warm and humid today, followed by below normal temperatures through the first half of next week. Windy in the northwest on Sunday.
Area forecast discussion, Jun 16, 1:08 AM MDT, 43 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
208 AM CDT Sun Jun 16 2024

.KEY MESSAGES...

- Scattered severe thunderstorms are possible across western and
  central North Dakota tonight through early Sunday morning.
  Expected hazards include damaging winds up to 80 mph and hail
  up to golf ball size, with a tornado or two possible.

- Isolated to scattered severe thunderstorms are possible across
  south central and southeast North Dakota Monday through Monday
  night.

- Warm and humid today, followed by below normal temperatures
  through the first half of next week. Windy in the northwest on
  Sunday.

&&

.UPDATE...
Issued at 207 AM CDT Sun Jun 16 2024

Severe thunderstorm threat starting to become more isolated, and
the tornado threat is even more diminished as the cold front
continues to push from west to east. Thus let the Tornado Watch
expire at 2 AM CDT. The Severe Thunderstorm Watch in
northeastern North Dakota remains until 6 AM CDT. Wind gusts up
to 70 mph will still be the main threat through the night. Hail
up to 1 inch in diameter is also possible through tonight.

UPDATE
Issued at 1244 AM CDT Sun Jun 16 2024

A line of thunderstorms has now formed along a cold front from
the Canadian border to the South Dakota border. Winds will be
the main threat along this line, with some recent reports up to
75 MPH. As a result a down stream Severe Thunderstorm Watch has
been issued, while much of the Tornado Watch remains. Areas
behind the cold front have been dropped from the Tornado Watch.
In northwestern North Dakota, strong winds in the wake of severe
weather have been found. Thus issued a High Wind Warning to
cover this threat. Perhaps this will need to be expanded
eastward if this trend continues behind the northern line of
severe storms. Will continue to monitor.

UPDATE
Issued at 1035 PM CDT Sat Jun 15 2024

The line of storms that had been impacting northeast Montana has
arrived to northwest North Dakota and we've had a handful of
reports in the 55 to 65 mph range and one report just north of
Alexander of 83 mph. This line of storms should continue to
move east northeast over the next few hours and the chance for
more 70 to 80 mph wind gusts still looks reasonable given the
environment in place and radar presentation. The southern end of
the line may start to struggle with some capping as it moves
further east. No major changes were needed for this update.

UPDATE
Issued at 829 PM CDT Sat Jun 15 2024

Quick update to issue a Tornado Watch for all of western and
most of central North Dakota through 2 AM CDT / 1 AM MDT.

UPDATE Issued at 631 PM CDT Sat Jun 15 2024

Minimal updates were needed for the gridded forecast early this
evening. We did slightly adjust precipitation chances to better
reflect the latest trends and observations and blended in the
latest observations to the forecast. For more details regarding
the latest on the severe threat, please see the mesoscale
discussions below.

&&

.DISCUSSION...
Issued at 238 PM CDT Sat Jun 15 2024

Upstream troughing digging into the Pacific Northwest places the
Northern Plains under southwest flow aloft this afternoon. At the
surface, a lee trough is developing just west of the ND/MT border.
The air mass downstream of the lee trough is capped, but low to mid
60s dewpoints coupled with strong diurnal heating has already
resulted in 2000 J/kg SBCAPE. A gradual lowering of mid level
heights combined with low level convergence could provide enough
forcing for convective initiation to overcome the capping in western
North Dakota late this afternoon, and there are already signs for a
sustained storm on satellite imagery along the MT/ND border near
Trotters. Bulk shear through all layers AGL is forecast to increase
this afternoon and especially this evening. Any storms that develop
along the lee trough later this afternoon are favored to remain
discrete, with long hodographs supporting very large hail up to
tennis ball size.

With a weakening of the capping inversion and an increase in the low
level jet with poleward moisture transport early this evening,
convection should become more widespread across western North
Dakota. The enhanced southerly return flow could introduce a brief
tornado threat with any discrete storm, with 0-500 m SRH increasing
to 100-200 m^2/s^2 and 0-1 km bulk shear increasing to 15-25 kts.
This may be especially true for the northwest due to a deepening
northeast Wyoming low augmenting the surface wind field to a
predominant easterly direction. Later in the evening and into the
early overnight hours, several CAMs bring severe storms that
originate in central Montana into northwest and north central North
Dakota as an intense bowing complex. Simultaneously, existing
convection could grow upscale and merge into a forward-propagating
linear complex. The kinematic environment over northwest and north
central North Dakota looks favorable for a higher-end damaging wind
threat, with 0-3 km shear exceeding 40 kts and near surface winds
directly opposing storm motion. This is where the highest potential
for significant severe winds of 75 to 80 mph exists.

Later tonight, following the convection, a deepening low over
southern Saskatchewan will drive a cold front across the state. This
will result in a cooler, drier, and windier Sunday. The strongest
winds are expected in the northwest, where afternoon gusts could
approach 45 mph. Outside of the southern James River Valley which
could approach 80 degrees, high temperatures will primarily be in
the upper 60s to mid 70s on Sunday.

Multiple rounds of showers and thunderstorms are expected over the
north central CONUS Sunday night through Monday night as a longer
wave trough translates across the Northern Rockies. For Sunday night
into Monday morning, there are medium chances (40 to 70 percent) for
showers and storms across the southern half of the state, including
a lower probability risk for elevated strong to marginally severe
storms posing a large hail threat along the South Dakota border and
east of the Missouri River. This will be conditional on the
northward advancement of elevated buoyancy into a a highly sheared
environment. For Monday afternoon through Monday night, there are
high chances (70 to 90 percent) for showers, with thunderstorm
chances ranging from low northwest to high southeast. All convection
over this time frame looks to be elevated, but MUCAPE around 1000-
2000 J/kg paired with effective bulk shear of at least 50 kts could
support a severe threat with any storm whose elevated inflow layer
contains no CIN. Buoyancy prognostics limit this threat spatially to
south central and eastern North Dakota.

Showers remain in the forecast for Tuesday as the base of the
shortwave trough swings through, though thunderstorm chances will be
much lower. A southwest flow aloft regime is favored to continue
through the week, with low confidence in the timing of shower and
storm chances. Temperatures are favored to remain below through at
least the middle of next week before warming back closer to normal
by next weekend. The coolest time period is expected to be Tuesday
through Tuesday night, with highs mainly in the 60s and lows mainly
in the 40s.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1244 AM CDT Sun Jun 16 2024

A line of strong to severe storms will continue to push
eastward across the state. MVFR conditions could briefly be
found along this line. In addition strong winds with gusts over
50 knots could be found along and behind this line. VFR
conditions should return for Sunday, although breezy to windy
westerly winds may be found through the day. These winds then
diminish Sunday evening.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 3 AM CDT early this morning for NDZ001-
002-009-010.

&&

UPDATE...Anglin
DISCUSSION...Hollan
AVIATION...Anglin
Hazardous weather outlook, Jun 16, 1:04 AM MDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
204 AM CDT Sun Jun 16 2024

NDZ003-004-011-012-020>022-025-034>037-042-045>048-050-051-170715-
Renville-Bottineau-Ward-McHenry-Oliver-McLean-Sheridan-Foster-
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
204 AM CDT Sun Jun 16 2024 /104 AM MDT Sun Jun 16 2024/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible through the overnight
hours tonight. Expected hazards are large hail up to quarter size
and damaging winds up to 70 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered severe thunderstorms are possible across
south central and eastern North Dakota late Sunday night through
Monday night. Large hail and damaging wind gusts are the expected
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Call storm reports into
NWS Bismarck at 701-223-4852.

NDZ001-002-009-010-170715-
Divide-Burke-Williams-Mountrail-
204 AM CDT Sun Jun 16 2024

This Hazardous Weather Outlook is for portions of northwest North
Dakota.

.DAY ONE...Tonight

A High Wind Warning is now in effect until 3 AM CDT. See
www.weather.gov/bis for more details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered severe thunderstorms are possible across
south central and eastern North Dakota late Sunday night through
Monday night. Large hail and damaging wind gusts are the expected
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Call storm reports into
NWS Bismarck at 701-223-4852.

NDZ017>019-031>033-040-041-043-044-170715-
McKenzie-Dunn-Mercer-Golden Valley-Billings-Stark-Slope-Hettinger-
Bowman-Adams-
204 AM CDT Sun Jun 16 2024 /104 AM MDT Sun Jun 16 2024/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

An isolated thunderstorm is still possible through tonight,
however, the threat for severe weather has diminished.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered severe thunderstorms are possible across
south central and eastern North Dakota late Sunday night through
Monday night. Large hail and damaging wind gusts are the expected
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Call storm reports into
NWS Bismarck at 701-223-4852.

NDZ005-013-023-170715-
Rolette-Pierce-Wells-
204 AM CDT Sun Jun 16 2024

This Hazardous Weather Outlook is for portions of north central
North Dakota and south central North Dakota.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect tonight until 6 AM CDT.
See www.weather.gov/bis for more details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered severe thunderstorms are possible across
south central and eastern North Dakota late Sunday night through
Monday night. Large hail and damaging wind gusts are the expected
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Call storm reports into
NWS Bismarck at 701-223-4852.

In the hours before

Local storm report, Jun 15, 11:43 PM MDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1243 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     Tstm Wnd Gst     6 NNE Golden Valley     47.37N 102.04W
06/16/2024  M74 MPH          Mercer             ND   Public

            Measured wind gust from personal weather
            station.

&&

MEJ
Local storm report, Jun 15, 11:54 PM MDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1254 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     Tstm Wnd Gst     8 WSW Pick City         47.47N 101.61W
06/16/2024  M61 MPH          Mercer             ND   Mesonet

            10 meter measured wind gust from NDAWN
            station Pick City 8SW.

&&

MEJ
Local storm report, Jun 15, 11:59 PM MDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1259 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     Tstm Wnd Dmg     2 S Minot               48.20N 101.31W
06/16/2024                   Ward               ND   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&

MEJ
Local storm report, Jun 16, 12:04 AM MDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
104 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Hail             12 ESE Lefor            46.63N 102.33W
06/15/2024  M1.50 Inch       Stark              ND   Public

            Photo relayed through social media.

&&

MEJ
Local storm report, Jun 16, 12:05 AM MDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
105 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     Hail             6 WNW Mohall            48.79N 101.63W
06/16/2024  E1.00 Inch       Renville           ND   Public

            Accompanied by strong winds and heavy rain.

&&

JGA
Local storm report, Jun 16, 12:31 AM MDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
131 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Tstm Wnd Dmg     Minot                   48.23N 101.29W
06/16/2024                   Ward               ND   Public

            Photo of large tree branch down in street
            relayed through broadcast media. Time
            estimated from radar.

&&

MEJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:05 PM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark40 min
Jun 15, 6:41 PM MDTSevere Thunderstorm WarningBISHettinger, Stark49 min
Jun 15, 7:23 PM MDTTornado WarningBISHettinger, Stark37 min
Jun 15, 7:48 PM MDTSevere Thunderstorm Warning Considerable damage threatBISGrant, Hettinger, Morton, Stark57 min
Jun 15, 8:33 PM MDTSevere Thunderstorm Warning Considerable damage threatBISDivide, McKenzie, Williams57 min
Jun 15, 8:40 PM MDTSevere Thunderstorm Warning Considerable damage threatBISGrant, Morton46 min
Jun 15, 8:43 PM MDTSevere Thunderstorm Warning Destructive damage threatBISMcKenzie, Williams62 min
Jun 15, 9:17 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, McKenzie, Mountrail, Williams58 min
Jun 15, 9:22 PM MDTSevere Thunderstorm Warning Considerable damage threatBISDunn, McKenzie53 min
Jun 15, 10:10 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, McKenzie, Mountrail, Renville, Ward and 1 more65 min
Jun 15, 10:15 PM MDTSevere Thunderstorm Warning Considerable damage threatBISDunn, McKenzie, McLean, Mountrail60 min
Jun 15, 10:51 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBottineau, McHenry, Mountrail, Renville, Ward54 min
Jun 15, 10:53 PM MDTHigh Wind WarningBISBurke, Divide, Mountrail, Williams3 hr
Jun 15, 11:17 PM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer43 min
Jun 15, 11:36 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBottineau, McHenry, Pierce, Renville, Rolette, Ward54 min
Jun 16, 12:36 AM MDTSevere Thunderstorm Warning Considerable damage threatBISBurleigh, Morton54 min
Jun 16, 2:56 AM MDTSpecial Weather StatementBISStutsman34 min

Nearby

Wind Advisories in North Dakota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.